Alert archive / Texas / Wind Chill Advisories in 2017
Wind Chill Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this wind chill advisory at Jan 5, 2017, 1:22 PM CST for 6 counties in Texas; Cimarron County, Oklahoma. It took effect at Jan 5, 2017, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2017, 1:22 PM CST (19:22 UTC)
- In effect from
- Jan 5, 2017, 6:00 PM CST
- Expired
- Jan 6, 2017, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 78 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 446 m²/s²
- 0-3 km storm-relative helicity
- 609 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894 WWUS44 KAMA 051922 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 122 PM CST THU JAN 5 2017 OKZ001-TXZ001-006-060330- /O.UPG.KAMA.WW.Y.0001.170106T0400Z-170106T1800Z/ /O.NEW.KAMA.WS.W.0001.170106T0000Z-170107T0000Z/ /O.NEW.KAMA.WC.Y.0002.170106T0000Z-170106T1200Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 122 PM CST THU JAN 5 2017 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS UPGRADED THE WINTER WEATHER ADVISORY TO A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED FOR 6 PM THIS EVENING TO 6 AM CST FRIDAY. * EVENT...SNOW ACCUMULATION IS EXPECTED TO INCREASE THIS EVENING ACROSS THE WARNED AREA AND CONTINUE THROUGH FRIDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF FIVE TO SEVEN INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS THE WARNED AREA. ALSO...LOW WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW FREEZING ARE EXPECTED THIS EVENING THROUGH FRIDAY MORNING. * TIMING...WINTER STORM WARNING FROM 6 PM THIS EVENING THROUGH 6 PM FRIDAY EVENING. A WIND CHILL ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING THROUGH 6 AM FRIDAY MORNING. * WIND CHILL VALUES...5 BELOW TO 15 BELOW ZERO. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATION OF SNOW ON ROADWAYS...BRIDGES AND OVERPASSES WILL MAKE TRAVEL TREACHEROUS. EXERCISE EXTREME CAUTION IF TRAVEL IS NECESSARY. THE DANGEROUSLY COLD WIND CHILLS THIS EVENING AND FRIDAY MORNING WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TXZ011-012-016-017-060330- /O.NEW.KAMA.WC.Y.0002.170106T0000Z-170106T1200Z/ /O.EXT.KAMA.WW.Y.0001.170106T0000Z-170107T0000Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON 122 PM CST THU JAN 5 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY... ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY. * EVENT...SNOW ACCUMULATION IS EXPECTED TO INCREASE THIS EVENING ACROSS THE ADVISORY AREA AND CONTINUE THROUGH FRIDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF THREE TO FIVE INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS THE ADVISORY AREA. ALSO...LOW WIND CHILL VALUES OF 5 TO 10 DEGREES BELOW FREEZING ARE EXPECTED THIS EVENING THROUGH FRIDAY MORNING. * TIMING...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING THROUGH 6 PM FRIDAY. OUR WIND CHILL ADVISORY GOES INTO EFFECT AT 6 PM THIS EVENING AND WILL CONTINUE UNTIL 6 AM FRIDAY MORNING. * WIND CHILL VALUES...5 BELOW TO 10 BELOW ZERO. * IMPACTS...ACCUMULATING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS. THE DANGEROUSLY COLD WIND CHILLS THIS EVENING AND TOMORROW MORNING WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ OKZ003-060330- /O.EXB.KAMA.WW.Y.0001.170106T0000Z-170107T0000Z/ BEAVER- INCLUDING THE CITIES OF...BEAVER...FORGAN 122 PM CST THU JAN 5 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY. * EVENT...SNOW ACCUMULATION IS EXPECTED TO INCREASE THIS EVENING ACROSS THE ADVISORY AREA AND CONTINUE THROUGH FRIDAY AFTERNOON. TOTAL SNOW AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE FOR THE EASTERN OKLAHOMA PANHANDLE. * TIMING...FROM 6 PM THIS EVENING THROUGH 6 PM FRIDAY. * IMPACTS...ACCUMULATING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ OKZ002-TXZ002>005-007>010-013>015-018>020-060330- /O.EXT.KAMA.WW.Y.0001.170106T0000Z-170107T0000Z/ TEXAS-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...STRATFORD...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER... MIAMI...CANADIAN...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK... WHEELER...CLAUDE...CLARENDON...WELLINGTON 122 PM CST THU JAN 5 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY. * EVENT...SNOW ACCUMULATION IS EXPECTED TO INCREASE THIS EVENING ACROSS THE ADVISORY AREA AND CONTINUE THROUGH FRIDAY AFTERNOON. TOTAL SNOW AMOUNTS OF THREE TO FIVE INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS THE CENTRAL AND EASTERN TEXAS PANHANDLE AND THE CENTRAL OKLAHOMA PANHANDLES. * TIMING...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING THROUGH 6 PM FRIDAY. * IMPACTS...ACCUMULATING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 14
3 follow-up statements
795 WWUS44 KAMA 052108 AAB WSWAMA URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 308 PM CST THU JAN 5 2017 OKZ001-TXZ001-006-060515- /O.CON.KAMA.WS.W.0001.170106T0000Z-170107T0000Z/ /O.CON.KAMA.WC.Y.0002.170106T0000Z-170106T1200Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 308 PM CST THU JAN 5 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. * EVENT...SNOW ACCUMULATION IS EXPECTED TO INCREASE THIS EVENING ACROSS THE WARNED AREA AND CONTINUE THROUGH FRIDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF FIVE TO SEVEN INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS THE WARNED AREA. ALSO...LOW WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW ZERO ARE EXPECTED THIS EVENING THROUGH FRIDAY MORNING. * TIMING...WINTER STORM WARNING FROM 6 PM THIS EVENING THROUGH 6 PM FRIDAY EVENING. A WIND CHILL ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING THROUGH 6 AM FRIDAY MORNING. * WIND CHILL VALUES...5 BELOW TO 15 BELOW ZERO. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATION OF SNOW ON ROADWAYS...BRIDGES AND OVERPASSES WILL MAKE TRAVEL TREACHEROUS. EXERCISE EXTREME CAUTION IF TRAVEL IS NECESSARY. THE DANGEROUSLY COLD WIND CHILLS THIS EVENING AND FRIDAY MORNING WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TXZ011-012-016-017-060515- /O.CON.KAMA.WC.Y.0002.170106T0000Z-170106T1200Z/ /O.CON.KAMA.WW.Y.0001.170106T0000Z-170107T0000Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON 308 PM CST THU JAN 5 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. * EVENT...SNOW ACCUMULATION IS EXPECTED TO INCREASE THIS EVENING ACROSS THE ADVISORY AREA AND CONTINUE THROUGH FRIDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF THREE TO FIVE INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS THE ADVISORY AREA. ALSO...LOW WIND CHILL VALUES OF 5 TO 10 DEGREES BELOW ZERO ARE EXPECTED THIS EVENING THROUGH FRIDAY MORNING. * TIMING...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING THROUGH 6 PM FRIDAY. OUR WIND CHILL ADVISORY GOES INTO EFFECT AT 6 PM THIS EVENING AND WILL CONTINUE UNTIL 6 AM FRIDAY MORNING. * WIND CHILL VALUES...5 BELOW TO 10 BELOW ZERO. * IMPACTS...ACCUMULATING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS. THE DANGEROUSLY COLD WIND CHILLS THIS EVENING AND TOMORROW MORNING WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ OKZ002-003-TXZ002>005-007>010-013>015-018>020-060515- /O.CON.KAMA.WW.Y.0001.170106T0000Z-170107T0000Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON 308 PM CST THU JAN 5 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY. * EVENT...SNOW ACCUMULATION IS EXPECTED TO INCREASE THIS EVENING ACROSS THE ADVISORY AREA AND CONTINUE THROUGH FRIDAY AFTERNOON. TOTAL SNOW AMOUNTS OF THREE TO FIVE INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS THE CENTRAL AND EASTERN TEXAS PANHANDLE AND THE CENTRAL OKLAHOMA PANHANDLES. TOTAL SNOW AMOUNTS OF 1 TO THREE INCHES ARE EXPECTED FOR THE EASTERN OKLAHOMA PANHANDLE. * TIMING...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING THROUGH 6 PM FRIDAY. * IMPACTS...ACCUMULATING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 14
785 WWUS44 KAMA 060305 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 905 PM CST THU JAN 5 2017 OKZ001-TXZ001-006-061300- /O.CON.KAMA.WS.W.0001.000000T0000Z-170107T0000Z/ /O.CON.KAMA.WC.Y.0002.000000T0000Z-170106T1200Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 905 PM CST THU JAN 5 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. * EVENT...SNOW WILL CONTINUE THROUGH FRIDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF FIVE TO SEVEN INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. ALSO...LOW WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW ZERO ARE EXPECTED THROUGH FRIDAY MORNING. * TIMING...WINTER STORM WARNING THROUGH 6 PM FRIDAY EVENING. A WIND CHILL ADVISORY IS IN EFFECT THROUGH 6 AM FRIDAY MORNING. * WIND CHILL VALUES...5 BELOW TO 15 BELOW ZERO. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BE SLICK AND HAZARDOUS. ACCUMULATION OF SNOW ON ROADWAYS...BRIDGES AND OVERPASSES WILL MAKE TRAVEL TREACHEROUS. EXERCISE EXTREME CAUTION IF TRAVEL IS NECESSARY. THE DANGEROUSLY COLD WIND CHILLS THIS EVENING AND FRIDAY MORNING WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TXZ011-012-016-017-061300- /O.CON.KAMA.WC.Y.0002.000000T0000Z-170106T1200Z/ /O.CON.KAMA.WW.Y.0001.000000T0000Z-170107T0000Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON 905 PM CST THU JAN 5 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. * EVENT...SNOW WILL CONTINUE ACROSS THE SOUTHWEST TEXAS PANHANDLE THROUGH FRIDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF THREE TO FIVE INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. ALSO...LOW WIND CHILL VALUES OF 5 TO 10 DEGREES BELOW ZERO WILL CONTINUE THROUGH FRIDAY MORNING. * TIMING...WINTER WEATHER ADVISORY THROUGH 6 PM FRIDAY. WIND CHILL ADVISORY THROUGH 6 AM FRIDAY MORNING. * WIND CHILL VALUES...5 BELOW TO 10 BELOW ZERO. * IMPACTS...ACCUMULATING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS. THE DANGEROUSLY COLD WIND CHILLS THIS EVENING AND TOMORROW MORNING WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ OKZ002-003-TXZ002>005-007>010-013>015-018>020-061300- /O.CON.KAMA.WW.Y.0001.000000T0000Z-170107T0000Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON 905 PM CST THU JAN 5 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY. * EVENT...SNOW WILL CONTINUE THROUGH FRIDAY AFTERNOON. TOTAL SNOW AMOUNTS OF THREE TO FIVE INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS THE CENTRAL AND EASTERN TEXAS PANHANDLE AND THE CENTRAL OKLAHOMA PANHANDLE. TOTAL SNOW AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED FOR THE EASTERN OKLAHOMA PANHANDLE. * TIMING...THROUGH 6 PM FRIDAY. * IMPACTS...ACCUMULATING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
673 WWUS44 KAMA 061152 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 552 AM CST FRI JAN 6 2017 OKZ001-TXZ001-006-070000- /O.EXP.KAMA.WC.Y.0002.000000T0000Z-170106T1200Z/ /O.CON.KAMA.WS.W.0001.000000T0000Z-170107T0000Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 552 AM CST FRI JAN 6 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... * EVENT...SNOW WILL CONTINUE THROUGH THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF FIVE TO SEVEN INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. * TIMING...THROUGH 6 PM THIS EVENING. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BE SLICK AND HAZARDOUS. ACCUMULATION OF SNOW ON ROADWAYS... BRIDGES AND OVERPASSES WILL MAKE TRAVEL TREACHEROUS. EXERCISE EXTREME CAUTION IF TRAVEL IS NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ011-012-016-017-070000- /O.EXP.KAMA.WC.Y.0002.000000T0000Z-170106T1200Z/ /O.CON.KAMA.WW.Y.0001.000000T0000Z-170107T0000Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON 552 AM CST FRI JAN 6 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... * EVENT...SNOW WILL CONTINUE ACROSS THE SOUTHWEST TEXAS PANHANDLE THROUGH THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF THREE TO FIVE INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. * TIMING...THROUGH 6 PM THIS EVENING. * IMPACTS...ACCUMULATING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ OKZ002-003-TXZ002>005-007>010-013>015-018>020-070000- /O.CON.KAMA.WW.Y.0001.000000T0000Z-170107T0000Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON 552 AM CST FRI JAN 6 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...SNOW WILL CONTINUE THROUGH THIS AFTERNOON. TOTAL SNOW AMOUNTS OF THREE TO FIVE INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS THE CENTRAL AND EASTERN TEXAS PANHANDLE AND THE CENTRAL OKLAHOMA PANHANDLE. TOTAL SNOW AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED FOR THE EASTERN OKLAHOMA PANHANDLE. * TIMING...THROUGH 6 PM THIS EVENING. * IMPACTS...ACCUMULATING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SCHNEIDER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 11:27 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 5, 11:27 AM CST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1127 AM CST Thu Jan 5 2017
.AVIATION...
MVFR/IFR conditions are expected throughout the majority of the 18Z
TAF period. Current observations show IFR conditions at KGUY as
snowfall and low ceilings move into that TAF location. KDHT will
start seeing some snowfall move in around the start of the TAF period
while KAMA will start seeing some light snow this evening. MVFR and
even IFR within the persistent snowfall will likely occur between 06Z
and 14Z Friday across all TAF sites. KDHT/KGUY will have snow begin
to taper off near the end of the TAF period while KAMA will continue
to have snow extending past the 18Z TAF period with MVFR conditions
at minimum to be expected.
Meccariello
&&
.PREV DISCUSSION... /Issued 531 AM CST Thu Jan 5 2017/
AVIATION...
12Z Issuance...Current VFR conditions will slowly degrade as snow
begins to come into the area starting in the north around 21Z and
moving southward. Snow will likely start slow and eventually get
heavier with the worst looking to be after 06Z. Not enough confidence
attm to say just how low vis and cigs will go...would guess IFR and
possibly LIFR.
Beat
PREV DISCUSSION... /Issued 451 AM CST Thu Jan 5 2017/
DISCUSSION...
Main focus of this forecast will be wind chills this morning and
accumulating snows this evening through Friday morning.
No major changes have been made to the forecast, except to refine
snow chances and accumulations. Cold airmass will take hold of the
Texas and Oklahoma Panhandles today with daytime high temperatures
remaining below freezing. Wind chill values of -5 to -15 degrees
Fahrenheit can be expected for a few hours this morning.
Shortwave trofs will traverse the area tonight and Friday morning.
Increasing upslope flow and isentropic lift will be maximized across
western sections. Areas of enhanced convergence near 700 mb will
also assist in snow production. Have issued winter weather advisory
for accumulating snow beginning at 10 PM this evening, continuing
through noon Friday. Generally expect one to three inches in
eastern sections and three to five inches in western sections. May
see local amounts at or above six inches in westernmost sections,
where an upgrade to a winter storm warning may be needed. Have
excluded northeastern most zone...Beaver County Oklahoma...from
winter weather advisory, where forcing and moisture will be more
limited.
Continued cold on Friday with most areas remaining below 20 degrees
Fahrenheit. Two cold nights tonight and Friday night with lows
mainly in the single digits or lower. Some sections rise above
freezing on Saturday, with highs mainly in the 40s on Sunday. Above
normal temperatures resume on Monday. 03
Cockrell
&&
.AMA Watches/Warnings/Advisories...
TX...Winter Weather Advisory from 10 PM this evening to noon CST
Friday for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Potter...Randall...Roberts...
Sherman...Wheeler.
Wind Chill Advisory until noon CST today for the following
zones: Armstrong...Carson...Dallam...Deaf Smith...
Hansford...Hartley...Hutchinson...Moore...Ochiltree...
Oldham...Potter...Randall...Roberts...Sherman.
OK...Winter Weather Advisory from 10 PM this evening to noon CST
Friday for the following zones: Cimarron...Texas.
Wind Chill Advisory until noon CST today for the following
zones: Beaver...Cimarron...Texas.
&&
29/14Hazardous weather outlook, Jan 5, 1:22 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 122 PM CST THU JAN 5 2017 OKZ001>003-TXZ001>020-061100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 122 PM CST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER STORM WARNING IS IN EFFECT FOR THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES WHILE A WEATHER ADVISORY IS IN EFFECT FOR REMAINDER OF THE COMBINED PANHANDLES FROM THIS EVENING THROUGH THE OVERNIGHT HOURS. A WIND CHILL ADVISORY IS ALSO IN EFFECT FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES THIS EVENING THROUGH THE OVERNIGHT HOURS AS OUT WIND CHILL VALUES DROP INTO THE 5 BELOW TO 15 BELOW ZERO RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTER STORM WARNING WILL BE IN EFFECT FOR THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES THROUGH FRIDAY EVENING. STORM TOTAL SNOW AMOUNTS OF 5 TO 7 INCHES WILL BE POSSIBLE IN THE WARNED AREA. A WINTER WEATHER ADVISORY WILL BE IN EFFECT FOR THE REMAINDER OF THE COMBINED PANHANDLES THROUGH FRIDAY EVENING. STORM TOTAL SNOW AMOUNTS OF 1 TO 5 INCHES OF SNOW WILL BE POSSIBLE FOR THE ADVISORY AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. OBSERVERS ARE REQUESTED TO RELAY SNOW REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 4:15 AM CST | Winter Weather Advisory | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 32 hr |
| Jan 5, 1:22 PM CST | Winter Storm Warning | AMA | Dallam, Hartley | 23 hr |
Nearby
Wind Chill Advisories in Texas, 2017Wind Chill Advisories in Oklahoma, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.